I began a round of the z-pack early this week for a bacterial infection (I have been sick for a month now; the dr. thinks it started as a cold and then I picked up a secondary infection), and just finished it up yesterday. I had started to feel better on the 3rd day of taking the antibiotics, but then yesterday on the day of the last dosage and even more so today (the 1st day off) I feel terrible again, with a lot of mucous, coughing, sinus issues. Can I go to the dr. and be prescribed another antibiotic since the z-pack obviously didn't work? Or will I have to wait until the end of the half-life, which as I understand it, is 5 additional days following the last dose?
If you have finished the Z-pack and still are experiencing symptoms, I would recommend going back to your doctor for a new antibiotic. You should experience relief of your symptoms before the antibiotic is finished. You should not have to wait until the half life.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.